Studies continue to put a harsh light on proton pump inhibitors (PPIs), which are medications used...READ MORE
Nerve Damage From an Antibiotic? We Would Like to Hear From You If You’ve Been Hurt by Levaquin or Avelox
If you’ve been hurt by the popular antibiotics Levaquin or Avelox, we need to hear from you. You may be able to file a Levaquin or Avelox lawsuit to help you get the financial compensation you need for your injuries, money that can be used to help you pay for your expensive medical care costs — and more. Call us today at 866-520-2755 or complete our contact form.
Severe, life-changing nerve damage may occur from taking a type of antibiotic known as a Fluoroquinolone. This hard-to-pronounce antibiotic happens to be the Number One prescribed type of antibiotic in the U.S., meaning over 26 million Americans take Fluoroquinolone antibiotics every year. And of these very popular antibiotics, Levaquin and Avelox are two of the most popular brands.
The reason Fluoroquinolone antibiotics including Levaquin and Avelox are so popular is because they are so incredibly powerful. In a worst case scenario, when your body is struggling to fight an infection that poses a real threat to your life, you better hope your doctor puts you on a Fluoroquinolone if he or she thinks it’s right for you. But if you’re suffering from an infection that is not as serious? In that case, taking a Fluoroquinolone antibiotic is not just overkill, it’s also potentially very dangerous due to Avelox and Levaquin’s increased risk of severe nerve damage. (And while taking a Fluoroquinolone antibiotic when your life does not depend on it, say when you have an ear infection or sinusitis, illnesses that won’t kill you, it could very well change your life for the worse, forever.)
The kind of nerve damage that Avelox, Levaquin and other Fluoroquinolones may cause is called “peripheral neuropathy.” It’s a type of nerve damage that can cause all kinds of symptoms — from tingling in the arms and legs to a loss of sensation entirely. For patients who develop peripheral neuropathy after taking Avelox and Levaquin, this nerve damage may be long-lasting or even permanent — and that’s even if the patient stops taking the medication right when the symptoms first begin!
As if this was not frightening enough, far too many patients were put in the terrible position of suffering from the symptoms of peripheral neuropathy for months or even years without having their side effects correctly identified as caused by the Fluoroquinolone antibiotic they were prescribed. Though peripheral neuropathy may be an associated side effect of taking Avelox and Levaquin, the manufacturers of the two antibiotics did much less than what was needed to adequately warn patients and doctors alike of the serious nature of these risks. What that led to was far too many patients suffering in silence for far too long, thinking that their symptoms came totally out of the blue or that the symptoms were simply “in their heads.”
News Flash: Avelox and Levaquin have a serious and very real risk of the nerve damage known as peripheral neuropathy. This nerve damage can begin quickly after beginning the antibiotic or may develop weeks or even months after the antibiotic has run its course. And once the nerve damage begins, the horrible 100+ symptoms may be permanent.
If you developed nerve damage from taking Avelox or Levaquin, you are not alone. But necessary safety precautions and updates that could have been taken to protect you from your injuries — or to help you and your doctor find the root case of the nerve damage sooner — were not adequately taken. Our Avelox and Levaquin lawyers do not think that this is okay, and we are committed to fighting the manufacturers of these two very popular antibiotics.